Non-Manipulable Domains for the Borda Count
AbstractWe characterize the preference domains on which the Borda count satisfies Arrow's ``independence of irrelevant alternatives" condition. Under a weak richness condition, these domains are obtained by fixing one preference ordering and including all its cyclic permutations (``Condorcet cycles"). We then ask on which domains the Borda count is non-manipulable. It turns out that it is non-manipulable on a broader class of domains when combined with appropriately chosen tie-breaking rules. On the other hand, we also prove that the rich domains on which the Borda count is non-manipulable for all possible tie-breaking rules are again the cyclic permutation domains.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Bonn, Germany in its series Bonn Econ Discussion Papers with number bgse13_2003.
Date of creation: Jul 2003
Date of revision:
Contact details of provider:
Postal: Bonn Graduate School of Economics, University of Bonn, Adenauerallee 24 - 26, 53113 Bonn, Germany
Fax: +49 228 73 6884
Web page: http://www.bgse.uni-bonn.de
Borda count; scoring methods; non-manipulability;
Other versions of this item:
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
This paper has been announced in the following NEP Reports:
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Marc Vorsatz, 2004.
"Scoring Rules on Dichotomous Preferences,"
UFAE and IAE Working Papers
617.04, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
- Clemens Puppe & Attila Tasnádi, 2008.
"Nash implementable domains for the Borda count,"
Social Choice and Welfare,
Springer, vol. 31(3), pages 367-392, October.
- M. Sanver, 2009. "Strategy-proofness of the plurality rule over restricted domains," Economic Theory, Springer, vol. 39(3), pages 461-471, June.
- Sanver, M. Remzi, 2008. "Nash implementability of the plurality rule over restricted domains," Economics Letters, Elsevier, vol. 99(2), pages 298-300, May.
- Ollár, Mariann, 2010. "Monotonicity and robustness of majority rule," Economics Letters, Elsevier, vol. 107(2), pages 288-290, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (BGSE Office).
If references are entirely missing, you can add them using this form.